brownish/black vaginal discharge - page 2

Hi all, I hope you don't mind my graphic description but I'm afraid I have to be very specific about this. This month when I got my period it had been about 40 days since my last menstration, which... Read More

  1. by   purseOnalityRN
    Quote from LonghornSara
    I am referring to the new contraceptive ring called Nuvaring. You must not be a nurse because it is widely known especially among ob/gyns. And I have taken multiple pregnancy tests especially since I was a few days late and they all showed negative. It has been at least 3 weeks since the last time I had sex (we used a condom) so I am sure the pg test would have shown positive if I was pg.
    yes infact you should have rephrased your response. so what - just because it's widely known in ob/gyn - all nurses must know about it? well incase you didn't realize it, there are many other specialties out there - not just ob/gyn - thus, not everyone is aware of new contraceptive methods - i'm in neuro and i do not sit down and study ob/gyn on my free time.. and u are right we like to defend ourselves - what do you expect, we are nurses. watch what you say + how you say it - as a nurse you should know that by now.

    kthxbye
    Last edit by purseOnalityRN on May 14, '04
  2. by   nurseunderwater
    Quote from LonghornSara
    Sorry to have offended any of you nurses who do not know of the Nuvaring. I could not imagine a current OB/GYN nurse never hearing about it, and that is how I should have phrased my comment.


    Amusing that I got many more replies from that one remark than my original post. People like to defend themselves I suppose.

    I am going in to have a blood test tomorrow to check pregnancy and hormone balance.
    just a friendly tip ......think b4 you speak.

    Tone on a message board is a very tricky thing.....especialy when dealing w/ an emotionally and intellectually savvy group, like nurses. It appears as if you came for help, so why the condescending tone? It would be best used debating on the current event threads. I am sure you could have a bit o' fun there.

    PS: I am glad you are getting a blood test....if you haven't already, you may want to pop that thing out just in case.

    As my mama always said "you can get more bees with honey than vinagar"
    she never really said that but you know what I mean....

    peace out,

    Kate

    let us know what you find out....maybe we can try this again..
    Last edit by nurseunderwater on May 14, '04
  3. by   nursebedlam
    Nuvaring, humm l've never heard of it before. Not even sure if it exists in Australia
  4. by   LonghornSara
    hehe, some people get so miffed over the internet. Geez so what even if I did call you incompetent and bad uninformed nurses? Which I did not. My original post was highly misread.

    Nurses love to gripe.
  5. by   Hellllllo Nurse
    I'm putting you on ignore now.
  6. by   KriseeLPN
    Quote from LonghornSara
    hehe, some people get so miffed over the internet.

    Geez so what even if I did call you incompetent and bad uninformed nurses? Which I did not. My original post was highly misread.

    Nurses love to gripe.
    No nurses do not love to gripe

    I may be wrong but it seems like you are trying to egg this thread on by your latest comment...

    I am uncertain as to whether you are a nurse, but Maybe a better forum for you to ask your question would have been a WebMd site or the such they have excellent information for patients there.
  7. by   Nurse Ratched
    (1) Most people seeing OB's aren't primarily concerned about contraception.

    (2) Even after giving birth, I'm guessing a ring that goes up around the recently violated cervix is probably not the first choice for post-partum contraception.

    (3) Not every nurse that responds to a post in this forum is an OB-GYN nurse - this is just a designation for the topics here.

    (4) Yeah - you did come across as condescending. But that can be the nature on commmunication that lacks face-to-face contact. Your subsequent posts were less difficult to misconstrue.

    (5) I might throw out a few terms in psych nursing that are not well-known to those who don't practice in it regularly. Doesn't make them bad nurses or not nurses - just not experienced in psych.

    (6) You got your answer - please get your pregnancy test.
  8. by   NRSKarenRN
    NuvaRing®: Once-A-Month Birth Control for Women

    Find everything you need to KNOW about NuvaRing® birth control and the benefits of vaginal administration.
    www.nuvaring.com/

    Bleeding Patterns
    Breakthrough bleeding and spotting are sometimes encountered in women using NuvaRing®. If abnormal bleeding while using NuvaRing® persists or is severe, appropriate investigation should be instituted to rule out the possibility of
    organic pathology or pregnancy, and appropriate treatment should be instituted when necessary. In the event ofamenorrhea, pregnancy should be ruled out.

    [font=Helvetica-Bold]
    DRUG INTERACTIONS
    [font=Helvetica]
    Changes in Contraceptive Effectiveness Associated with Co-Administration of Other Drugs
    Contraceptive effectiveness may be reduced when hormonal contraceptives are co-administered with some antibiotics,antifungals, anticonvulsants, and other drugs that increase metabolism of contraceptive steroids. This could result inunintended pregnancy or breakthrough bleeding. Examples include barbiturates, griseofulvin, rifampin, phenylbutazone,phenytoin, carbamazepine, felbamate, oxcarbazepine, topiramate and possibly with ampicillin and tetracyclines.
    Women may need to use an additional contraceptive method when taking medications which may make hormonalcontraceptives less effective.
    Several of the anti-HIV protease inhibitors have been studied with co-administration of oral combination hormonalcontraceptives; significant changes (increase and decrease) in the mean AUC of the estrogen and progestin havebeen noted in some cases. The efficacy and safety of oral contraceptive products may be affected; it is unknownwhether this applies to NuvaRing
    ®[font=Helvetica]. Healthcare providers should refer to the label of the individual anti-HIV protease inhibitors for further drug-drug interaction information.

    Last edit by NRSKarenRN on May 14, '04
  9. by   nurseunderwater
    Quote from LonghornSara
    hehe, some people get so miffed over the internet. Geez so what even if I did call you incompetent and bad uninformed nurses? Which I did not. My original post was highly misread.

    Nurses love to gripe.

    goodbye....troll? = ignore.
  10. by   LadyT618
    I must say, she was quite the rude one. My mama always said, "Don't bite the hand that feeds you." How she gonna come here for help and then insult people like that? And then try to turn it around on us saying we "gripe to much." She better watch it with that attitude. I sure do hope she is not a nurse. God help us!!
  11. by   Nurse Ratched
    Closing this thread for now as I believe the OP has her answer. Thanks for the info on the nuva-ring, Karen .

close